MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160901
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with an octaray mapping catheter for which biosense webster¿s product analysis lab (pal) identified a lifted electrode and a plastic fiber attached to the electrode.Initially, it was reported that at the end of the procedure, when they pulled out the octaray catheter, they noticed a plastic stringlike piece attached to the base of the splines.Unraveled like a sweater unraveled.They had no issues with the catheter during the procedure.No patient consequence reported.The catheter was brand new from biosense webster, inc.Box packaging.Additional information was received.Does not believe that there were wires exposed.Did not result in any lifted or sharp rings.The physician never mentioned any resistance.It was not known if the device was pre-shaped.The plastic stringlike piece issue was assessed as mdr reportable under the vizigo sheath reported under manufacturer report number 2029046-2026-00581.The biosense webster, inc.Product analysis lab received the octaray mapping catheter for evaluation and per the evaluation completion on 09-mar-2026, found a lifted electrode in one of the splines, blood residues and a plastic fiber attached to the same electrode.The returned conditions of the lifted electrode and a plastic fiber attached to the electrode are assessed as reportable under the octaray mapping catheter.
 
Additional Manufacturer Narrative
The device evaluation details.The device was returned to johnson & johnson medtech (j&j) for evaluation on 17-feb-2026.A visual inspection evaluation of the returned device was performed following j&j medtech procedures.Visual inspection of the returned sample revealed a lifted electrode in one of the splines, blood residues and a plastic fiber was found attached to the same electrode.No other issues or anomalies were found during the analysis.Due to the plastic fiber, a fourier transform infrared spectroscopy (ftir) analysis was requested and the results indicate that the composition of the foreign material particle exhibits characteristic feature of a polyurethane-based material, plastic material used in the medical device industry.However, the source of the material remains unknown.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.Based on the information currently available, a product issue was identified during the investigation of the sample received.The potential cause of the electrode lifted, blood residues and plastic fiber could be related to the handling of the device during the procedure; however, this can not be conclusively determined.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: -investigation findings: stress problem identified (c0706) / investigation conclusions: cause not established (d15) / component code: electrode (g0201501) were selected as related to the biosense webster inc.Analysis finding of the ¿lifted electrode¿.-investigation findings: environment problem identified (c15) / investigation conclusions: cause not established (d15) / component code: electrode (g0201501) were selected as related to the biosense webster inc.Analysis finding of ¿a plastic fiber attached to the same electrode¿.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24776369
Report Number2029046-2026-01097
Device Sequence Number17658747
Product Code MTD
UDI-Device Identifier10846835021141
UDI-Public(01)10846835021141(11)251016(17)281015(10)31793000L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD160901
Device Lot Number31793000L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Initial Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OCTA,STD,48P,2-2-2-2-2,D-CURVE; UNK_NGEN RF GENERATOR; UNK_TRUPULSE GENERATOR
Patient SexUnknown